Propylthiouracil-induced alveolar hemorrhage


AYDIN B. , Aksu O., Kacemer H., Demirkan H., Altuntas A., Dirican N., ...More

EUROPEAN JOURNAL OF RHEUMATOLOGY, vol.2, no.3, 2015 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 2 Issue: 3
  • Publication Date: 2015
  • Doi Number: 10.5152/eurjrheum.2015.0079
  • Title of Journal : EUROPEAN JOURNAL OF RHEUMATOLOGY

Abstract

Thionamide induced vasculitis is a multisystem disease. The patients may present with different clinical signs and findings due to organ involvement. These patients are almost always perinuclear antineutrophil cytoplasmic antibody (pANCA) or antimyeloperoxidase (MPO) positive. Clinical findings are not seen in all of the patients who are ANCA positive while using thionamide. Although symptoms usually resolve with drug discontinuation, some patients, however, require high-dose steroids, immunosuppressants, or plasmapheresis. We present here a case of alveolar hemorrhage induced by propilthiouracil (PTU) during treatment with PTU for Graves' disease; patients completely recovered with corticosteroid, cyclophosphamide, and plasmapheresis.